MAUDE Adverse Event Report: EXACTECH, INC. LP TALAR IMPACTOR INSERT; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

EXACTECH, INC. LP TALAR IMPACTOR INSERT; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number LP TALAR IMPACTOR INSERT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, during procedure while impacting the talus the black plastic impactor broke.There were no parts, pieces or fragments fell into patient wound site and there was no surgical delay/prolongation.Patient was last known to be in stable condition following the event.X-rays received.Product will be return.As of note: "by the look of the x-rays the final talus impaction probably isn¿t achieved but will be once the patient is fully weight bearing".No further information.
 
Additional Manufacturer Narrative
H3: per the capa investigation, the broken talar impactor cover reported was likely the result of previously unforeseen misuse which led to fracture of the device.The failure of the device indicates stresses applied to the part during use in surgery or during assembly/disassembly were not anticipated properly in the design.

Brand Name
LP TALAR IMPACTOR INSERT
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key17814911
Report Number1038671-2023-02368
Device Sequence Number2342443
Product Code HSN
UDI-Device Identifier10885862563415
UDI-Public10885862563415
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K152217
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLP TALAR IMPACTOR INSERT
Device Catalogue Number351-07-04
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer01/05/2024
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight110 KG